Alert archive / Nevada / Wind Advisories in 2012

Wind Advisory 25, NWS Elko, NV

May 25, 2012Elko County, Nevada

NWS Elko, NV issued this wind advisory at May 25, 2012, 2:35 PM PDT for Elko County, Nevada. It took effect at May 26, 2012, 12:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 25, 2012, 2:35 PM PDT (21:35 UTC)
In effect from
May 26, 2012, 12:00 PM PDT
Expired
May 26, 2012, 9:00 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 9.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2012-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2012-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1400 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

859 
WWUS75 KLKN 252135
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
235 PM PDT FRI MAY 25 2012

.A STRONG STORM SYSTEM WILL BE MOVING THROUGH NEVADA THIS
WEEKEND. WINDS WILL BE STRONG ACROSS THE EAST-CENTRAL PART OF THE
STATE THIS AFTERNOON AND EVENING. WINDS WILL BE STRONGEST ACROSS
NORTHEAST NYE COUNTY AND SOUTHEAST WHITE PINE COUNTY INCLUDING THE
GREAT BASIN PARK. AFTER SUBSIDING FOR A TIME LATER TONIGHT...GUSTY
WINDS WILL REDEVELOP AGAIN ON SATURDAY PARTICULARLY ACROSS
SOUTHEASTERN ELKO COUNTY.

NVZ033-260600-
/O.NEW.KLKN.WI.Y.0025.120526T1900Z-120527T0400Z/
SOUTHEASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
235 PM PDT FRI MAY 25 2012

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM NOON TO 9 PM PDT SATURDAY

* WINDS: WEST 20 TO 30 MPH WITH GUSTS AROUND 45 MPH.

* TIMING: SATURDAY AFTERNOON AND EARLY EVENING.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER

* IMPACTS: GUSTY WINDS WILL MAKE DRIVING DIFFICULT ALONG I-80 AND
  ALTERNATE U.S. HIGHWAY 93

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ035-041-260600-
/O.CON.KLKN.WI.Y.0024.000000T0000Z-120526T0600Z/
WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT
235 PM PDT FRI MAY 25 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS: SOUTH 20 TO 30 MPH WITH GUSTS AROUND 45 MPH.

* TIMING: CONTINUING THROUGH MOST OF THIS EVENING.

* LOCATIONS INCLUDE: DUCKWATER...CURRANT SUMMIT...ELY... 
  MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK

* IMPACTS: WINDS WILL MAKE DRIVING DIFFICULT ALONG U.S. HIGHWAYS
  6...50 AND 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RCM
4 follow-up statements
718 
WWUS75 KLKN 260542
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1042 PM PDT FRI MAY 25 2012

.A STRONG STORM SYSTEM CONTINUES TO MOVE THROUGH THE STATE AND
GUSTY WINDS WILL CONTINUE OVERNIGHT. HOWEVER WINDS HAVE HAVE
DECREASED TO THE POINT THAT A WIND ADVISORY IS NO LONGER WARRANTED
FOR CENTRAL NEVADA. WINDS WILL INCREASE TOMORROW ACROSS EASTERN
NEVADA INCLUDING THE WENDOVER AREA AS THE LOW PRESSURE SYSTEM
MOVES THROUGH NORTHEAST NEVADA.

NVZ035-041-260645-
/O.EXP.KLKN.WI.Y.0024.000000T0000Z-120526T0600Z/
WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT
1042 PM PDT FRI MAY 25 2012

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING. 

$$

NVZ033-270400-
/O.CON.KLKN.WI.Y.0025.120526T1900Z-120527T0400Z/
SOUTHEASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
1042 PM PDT FRI MAY 25 2012

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT SATURDAY.

* WINDS: WEST 20 TO 30 MPH WITH GUSTS AROUND 45 MPH.

* TIMING: SATURDAY AFTERNOON AND EARLY EVENING.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER

* IMPACTS: GUSTY WINDS WILL MAKE DRIVING DIFFICULT ALONG I-80 
  AND ALTERNATE U.S. HIGHWAY 93 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

LW
028 
WWUS75 KLKN 260912
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
212 AM PDT SAT MAY 26 2012

.A STRONG STORM SYSTEM CONTINUES TO MOVE THROUGH THE STATE AND
GUSTY WINDS WILL CONTINUE. WINDS WILL BE STRONGEST OVER EASTERN
NEVADA TODAY INCLUDING THE WENDOVER AREA AS THE LOW PRESSURE
SYSTEM MOVES THROUGH NORTHEAST NEVADA.

NVZ033-270100-
/O.CON.KLKN.WI.Y.0025.120526T1900Z-120527T0400Z/
SOUTHEASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
212 AM PDT SAT MAY 26 2012

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING. 

* WINDS: WEST 20 TO 30 MPH WITH GUSTS AROUND 45 MPH.

* TIMING: SATURDAY AFTERNOON AND EARLY EVENING.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER

* IMPACTS: GUSTY WINDS WILL MAKE DRIVING DIFFICULT ALONG I-80 
  AND ALTERNATE U.S. HIGHWAY 93

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
LW
853 
WWUS75 KLKN 262137
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
237 PM PDT SAT MAY 26 2012

.A STRONG STORM SYSTEM CONTINUES TO MOVE THROUGH THE STATE AND
GUSTY WINDS WILL CONTINUE. WINDS WILL BE STRONGEST OVER EASTERN
NEVADA TODAY INCLUDING THE WENDOVER AREA AS THE LOW PRESSURE
SYSTEM MOVES THROUGH NORTHEAST NEVADA.

NVZ033-270400-
/O.CON.KLKN.WI.Y.0025.000000T0000Z-120527T0400Z/
SOUTHEASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
237 PM PDT SAT MAY 26 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* WINDS: WEST 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING: STRONGEST WINDS WILL OCCUR LATE THIS AFTERNOON AND EARLY
  EVENING.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER.

* IMPACTS: GUSTY WINDS WILL MAKE DRIVING DIFFICULT ALONG I-80 
  AND ALTERNATE U.S. HIGHWAY 93

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
651 
WWUS75 KLKN 270335
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
835 PM PDT SAT MAY 26 2012


NVZ033-270445-
/O.EXP.KLKN.WI.Y.0025.000000T0000Z-120527T0400Z/
SOUTHEASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
835 PM PDT SAT MAY 26 2012

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. 

WINDS ACROSS SOUTHEASTERN ELKO COUNTY THIS EVENING HAVE DECREASED
TO BELOW ADVISORY LEVELS. WEST TO NORTHWEST WINDS WILL CONTINUE TO
BE 10 TO 20 MPH WITH GUSTS TO 30 MPH THROUGH THE
EVENING...ALTHOUGH ISOLATED GUSTS TO 45 MPH COULD BE POSSIBLE.
HOWEVER...THE THREAT FOR STRONG WINDS HAS ENDED...THEREFORE THE
ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at May 25, 9:40 AM PDT, 4 hours 55 minutes earlier.

Area forecast discussion, May 25, 9:40 AM PDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
940 AM PDT FRI MAY 25 2012

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE INTO THE GREAT BASIN
TODAY BRINGING IN COOLER AIR...SHOWERS...AND SOME THUNDERSTORMS.
SHOWERS WILL SPREAD ACROSS MOST OF THE GREAT BASIN TODAY. AS THIS
LOW MAKES ITS WAY THROUGH THE STATE THIS WEEKEND...THE MOUNTAINS
OF NORTHERN AND EAST CENTRAL NEVADA WILL ACCUMULATE SEVERAL INCHES
OF SNOW. SHOWERS WILL BE TAPERING OFF SUNDAY AND A WARMING TREND
WILL BEGIN ON MEMORIAL DAY.

&&

.UPDATE...INCREASED ISOLATED THUNDERSTORM COVERAGE ACROSS THE
REGION FOR THIS AFTERNOON AND THIS EVENING. DON'T NECESSARILY
THINK THERE WILL BE ANY MORE THUNDERSTORMS THAN PREVIOUSLY
EXPECTED...JUST DON'T FEEL CONFIDENT THAT THEY WILL BE AS CONFINED
AS PREVIOUSLY THOUGHT ESPECIALLY GIVEN MOST RECENT NAM AND GFS
LI'S PREDICTED TO BE NEGATIVE ACROSS CENTRAL NEVADA...AND GIVEN
RECENT CU BUILDUPS IN CENTRAL NEVADA. NO OTHER CHANGES AT THIS
TIME. RCM

&&

.PREV DISCUSSION... /ISSUED AT 313 AM /

SHORT TERM...TODAY THROUGH SATURDAY.

OVERVIEW. SHOWERS HAVE BEEN TAPERING OFF OVER NORTHERN NEVADA THIS
MORNING. SOME STRONGER SHOWERS BEGAN DEVELOPING OVER WESTERN
NEVADA AFTER MIDNIGHT...RENO WFO HAD SNOW SHOWERS WITH LIGHT
ACCUMULATIONS ON GRASSY AREAS AS RNO AIRPORT TEMPERATURES WERE IN
THE 40S WITH LIGHT RAIN. MODELS ARE INDICATING THE CENTER OF THE
ELONGATED INCOMING UPPER LOW TO BE OVER THE CA/OR BORDER AT THIS
TIME. THE RUC AND NAM 09Z TIMING SEEMS ABOUT RIGHT WHILE THE
GFS/ECMWF MAY BE A LITTLE LATE ON THE TIMING. THE ECMWF AND THE
NAM BOTH DEVELOP SHOWERS WHERE THEY ARE OCCURRING AT THIS TIME
HOWEVER A TAD LATE. THINK THE ENERGY AROUND THIS SYSTEM IS BEING
UNDERPLAYED. THAT BEING SAID...CANNOT GET MUCH BETTER AGREEMENT
WITH THE TRACKING OF THIS FEATURE THROUGH SATURDAY EVENING.

TODAY AND TONIGHT. THE MODEL DEPICTION OF THE UPPER JET FLOW IS
LEANING TOWARDS BALANCE AT THIS TIME AND THE CORE IS OVER CENTRAL
NEVADA THIS MORNING. HOWEVER FURTHER DIGGING IS POSSIBLE AS THE
WESTERN CORE IS WILL REMAIN SLIGHTLY STRONGER TODAY AND KEEP THE
LOW STRETCHED...ALLOWING FOR DELAYED PRECIPITATION PROGRESS INTO
CENTRAL NEVADA. CONDITIONS WILL BE VERY DRY AGAIN TODAY IN CENTRAL
NEVADA. HAVE ISSUED A RED FLAG WARNING FOR FIRE ZONES 455 AND 457
AND A WIND ADVISORY FOR ZONES 035 AND ZONES 041. WINDS WILL BE
STRONGEST OVER NORTHEASTERN NYE COUNTY AND SOUTHEASTERN PORTION OF
WHITE PINE COUNTY. THINKING GREAT BASIN PARK AREA WILL SEE
STRONGEST WINDS BUT ELY GUIDANCE HAS INCREASED THE LAST TWO MODEL
RUNS. WIND GUSTS UP TO 50 MPH EXPECTED...THE GREAT BASIN PARK BASE
COULD GET OVER 50 MPH. MOST OF THE QUANTIFIABLE PRECIPITATION
SHOULD BE OVER HUMBOLDT COUNTY TODAY AS THE UPPER ENERGY PULLS THE
MOISTURE AWAY FROM MOST OF THE CWFA. SNOW LEVELS WILL BE AROUND
6500 FEET OVER NORTHWEST NEVADA AND ANY THUNDERSTORMS THAT DEVELOP
SHOULD BE CONFINED TO THE NORTH. THE MU CAPE IS LOW SO DO NOT
EXPECT THUNDERSTORMS TO MAINTAIN OVERNIGHT AS THE CENTER OF THE
LOW MOVES INTO NEVADA.

SATURDAY. THE CENTER OF THE UPPER LOW IS PURPORTED TO MOVE
THROUGH TONOPAH AND THEN LIFT NORTH AND TRACK THROUGH NE NV. AN
INTENSE PRECIPITATION CORE IS PROPOSED BY THE MODELS STRETCHING
FROM TONOPAH THROUGH NORTHERN ELKO COUNTY. THINK THUNDERSTORM
DEVELOPMENT WILL BE EAST OF THIS CORE WHERE THE MOST INSTABILITY
IS APPEARING NEAR THE CENTER OF THE STACKED LOW AND UNDER THE
110KT JET FEATURE.

A MIX OF RAIN AND SNOW IS POSSIBLE BELOW 6500 FEET HOWEVER NO
ACCUMULATIONS ARE EXPECTED BELOW THAT LEVEL. THE RUBY MOUNTAINS
COULD ACCUMULATE 4-6 INCHES OF NEW SNOW.

NOT EXPECTING TRAVEL PROBLEMS AS THE SNOW WILL BE CONFINED TO THE
HIGHEST ELEVATIONS...BUT RECREATION ISSUES WILL ARISE FOR PERSON
OUTDOORS ON THIS HOLIDAY WEEKEND.

LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY. QUIET AND DRY
UNEVENTFUL WEATHER THROUGH NEXT WEEK...LITTLE TO DISCUSS. COOL NW
FLOW SUNDAY BEHIND DEPARTING STORM SYSTEM WITH AFTERNOON HIGHS
RECOVERING TO THE 60S. FLOW TRANSITIONS TO ZONAL MEMORIAL DAY AND
TUESDAY...FOLLOWED BY 500 MB RIDGING WEDNESDAY AND THURSDAY. 00Z
ECMWF/GFS BOTH FORECAST PEAK HIGH PRESSURE RIDGE INTENSITY AT 586 DM
ACROSS NEVADA ON THURSDAY. SUNNY DAYS AND CLEAR NIGHTS WITH A
WARMING TREND AND FEW CLOUDS. ALL POP GRIDS ZERO MONDAY THROUGH
THURSDAY. NEXT FRIDAY...AFTERNOON TEMPERATURES WILL APPROACH 90 IN
THE SW FLOW BEHIND THE DEPARTING RIDGE AXIS. BT

AVIATION...STRONG STORM SYSTEM IN NORTHERN CALIFORNIA AT 12Z FRI
WILL MOVE TO NORTHERN NYE COUNTY 12Z SAT. MID CLOUD DECKS WILL
THICKEN AND LOWER ACROSS NEVADA THROUGH 00Z. -SHRA MOST LIKELY AT
KWMC/NW NEVADA THROUGH 00Z. -SHRA/TSRA WILL EXPAND ACROSS NEVADA
00-12Z SAT WITH CEILINGS LOWERING TO MVFR AT TIMES.

PRIMARY IMPACT TO AVIATION OPERATIONS IS EXPECTED 12Z SAT-00Z SUN
WITH NUMEROUS -SHRA AND ISOLATED -TSRA. CIGS/VIS WILL LOWER TO MVFR
AT TIMES WITH MOUNTAINS OBSCURED. BT

FIRE WEATHER...RED FLAG WARNING HAS BEEN ISSUED FOR ZONES 455 AND 457
THROUGH 11 PM TONIGHT FOR WIND AND RH COMBINATION CONCERN. MAIN
CONCERN IS EASTERN 457 AND SOUTHEAST 455. GREAT BASIN PARK AREA
COULD EXCEED 50 MPH AT BASE LEVEL. WINDS WILL REMAIN GUSTY PAST 11 PM
TONIGHT HOWEVER RH LEVELS WILL INCREASE THUS REDUCING CONCERN.
ISOLATED THUNDERSTORMS ARE EXPECTED OVER NORTHERN ZONES
TODAY...AND EASTERN ZONES SATURDAY. TEMPERATURES WILL DROP ENOUGH
FOR SNOW ACCUMULATIONS ABOVE ABOUT 6500 FEET. SHOWERS WILL TAPER
OFF SUNDAY. A WARMING TREND WILL BEGIN ON MEMORIAL DAY AS DRIER
CONDITIONS CAN BE EXPECTED NEXT WEEK.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR NORTHEASTERN
NYE COUNTY...NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY
AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY.

WIND ADVISORY UNTIL 11 PM PDT THIS EVENING FOR NORTHEASTERN NYE
COUNTY...WHITE PINE COUNTY.

&&

93/99
Hazardous weather outlook, May 24, 3:29 PM PDT, 23 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
329 PM PDT THU MAY 24 2012

NVZ030-031-033-034-036-038-039-251400-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
329 PM PDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND A FEW THUNDERSTORMS WILL COVER NORTHERN NEVADA THIS
EVENING BEFORE TURNING TO MIXED RAIN AND SNOW SHOWER OVERNIGHT.
COVERAGE WILL BE NORTH OF A MONTELLO TO AUSTIN LINE. NO PROBLEMS
ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AN UNSEASONABLY COLD LOW PRESSURE SYSTEM WILL CROSS THE GREAT
BASIN FRIDAY THROUGH SUNDAY. RAIN AND THUNDERSTORMS FRIDAY AND
SATURDAY WILL OCCASIONALLY TURN TO SNOW. THUNDERSNOW IS POSSIBLE
AT TIMES. HIGHER ELEVATIONS OF THE RUBY MOUNTAIN...JARBIDGE
WILDERNESS...AND MOUNTAINS CLOSE TO THE OREGON...IDAHO BORDERS
WILL RECEIVE FROM 2 TO 5 INCHES OF SNOW BY LATE SATURDAY NIGHT.
TRAVEL PROBLEMS ARE NOT EXPECTED...BUT CAMPERS...HUNTERS...
FISHERMAN...AND OTHER PEOPLE OUT FOR RECREATION NEED TO BE AWARE
OF THE COLD AND SNOW POSSIBLE THROUGH SATURDAY.

THE LOW WILL EXIT THE REGION AND A WARMING AND DRYING TREND WILL
COMMENCE SUNDAY INTO WEDNESDAY. MEMORIAL DAY LOOKS LIKE NICE
BARBECUE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ035-037-040-041-251400-
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
329 PM PDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

GUSTY WINDS WILL OCCUR THROUGH TONIGHT...DYING DOWN AFTER ABOUT
MIDNIGHT. A FEW RAIN SHOWERS MAY OCCUR IN SOUTHERN LANDER AND
EUREKA COUNTIES OVER NIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AN UNSEASONABLY COLD LOW PRESSURE SYSTEM WILL CROSS THE GREAT BASIN
FRIDAY THROUGH SUNDAY. RAIN AND THUNDERSTORMS FRIDAY AND SATURDAY
WILL OCCASIONALLY TURN TO SNOW IN HIGH VALLEYS AND ON RIDGES.
THUNDERSNOW IS POSSIBLE AT TIMES. ELEVATIONS ABOVE ABOUT 7500 FEET
COULD RECEIVE FROM 1-3 INCHES OF SNOW THROUGH SATURDAY NIGHT. TRAVEL
PROBLEMS ARE NOT EXPECTED...BUT CAMPERS...HUNTERS...FISHERMAN...AND
OTHER PEOPLE OUT FOR RECREATION NEED TO BE AWARE OF THE COLD AND
SNOW POSSIBLE THROUGH SATURDAY.

THE LOW WILL EXIT THE REGION AND A WARMING AND DRYING TREND WILL
COMMENCE SUNDAY INTO WEDNESDAY. MEMORIAL DAY LOOKS LIKE NICE
BARBECUE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 2:49 AM PDTWind AdvisoryLKNNye, White Pine20 hr
May 25, 3:00 AM PDTRed Flag WarningLKN18 hr

Nearby

Wind Advisories in Nevada, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.